Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have slight dark underarms, struggling to get rid of them but no improvement. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 345 Questions
he doc. I am 31 and have slight dark underarms. I have been struggling to get rid of them but no improvement. please suggest what can be done.
Posted Sun, 15 Sep 2013 in Skin Hair and Nails
Answered by Dr. Kruti 4 hours later

Thanks for posting your query.

I can understand your concern.

Dark underarms is usually due to a condition called acanthosis nigricans. This is usually seen in conditions of endocrine abnormalities. It is also seen in conditions of excessive weight gain and hormonal imbalance.

I would recommend that you visit your doctor to rule out these abnormalities if present by blood tests for thyroid, raised blood sugar etc.

In order to treat it, could be a little difficult, however application of vitamin c serum would be helpful along with application of lightening agents like glycolic acid for a short period of time like fifteen twenty minutes.

I would recommend that you try out these treatments.

Please let me know if you have any queries.

Take care.
Above answer was peer-reviewed by
Follow-up: Have slight dark underarms, struggling to get rid of them but no improvement. Suggest? 15 minutes later
Thank you Dr. XXXXXXX Is the above mentioned glycolic acid is the ointment and can be found in the medical store or is this name the other way.

Also would like o update you that i am not over weight nor i have bloodsugar then what can be the reason. I have visited Kosmoderma and they have told me to do laser treatment. That looks expensive to me hence looking at the alternative.

please help.
Answered by Dr. Kruti 36 minutes later

Thanks for your reply.

I can understand your concern.

Glycolic acid cream is available at a chemist. 6% is ideal to use.

However its best that you are under constant monitoring of your doctor, Coz glycolic acid cream can give rise to irritation at times.

Application of vitamin c serum would be very helpful.

You can try these alternatives, if these do not help then you could go in for chemical peels with TCA instead of laser treatments.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor